MAUDE Adverse Event Report: STRYKER SPINE-US XIA 4.5 X 120 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 4.5 X 120 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 481321120
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that post-op x-ray shows rod had pulled out of top screw.No adverse consequences to the patient was reported.No revision surgery has been scheduled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: labelling review and risk assessment.Visual, dimensional, functional and materials analysis could not be performed as the device remains implanted.Manufacturing record review and complaint history review could not be performed as lot number was not provided.It was confirmed via x-ray that two rods migrated out of the top screw two weeks after the implantation.Both implants remain implanted.It was reported there were no complications during the original surgery.A torque wrench was used to final tighten, the starting arrows on the torque wrench were aligned, and anti-torque key was used.Patient¿s post op activity level is unknown, no patient's fall was reported, and patient did not fuse.The plausible root cause of the reported event is most likely user error.However, this cannot be confirmed conclusively without device evaluation.Surgical technique: the rod should be cut to the appropriate length with approximately 4mm of rod overhanging the screw.Based on the x-rays provided, the rods on the top screw do not overhang but are almost in alignment with both screws.Short rod placed in construct may cause the rod to pull out of tulip post-op.Additionally, short rod placement may have led to rod slipping out of the screws.Device remains implanted.

Brand Name
XIA 4.5 X 120 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8493178
Report Number0009617544-2019-00039
Device Sequence Number1884045
Product Code NKB
UDI-Device Identifier07613327003321
UDI-Public07613327003321
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K092605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481321120
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1